Ask a doctor

Headache/Migraine Started 9 Days After Having Botox?

Ive always suffered from migraines/headaches and currently on the waiting list to have botox treatment for this. How ever 13 days ago I had 50 units of botox in my forehead for cosmetic reasons. I was fine until about day 8/9 when I work up with one heck of a migraine. Its still here 4 days later, it hurts to roll my eyes, look up or down. This is not like my usual migraine at all. I am due to have another 25/50 units this evening but unsure if this will make me worse. Any help is appreciated

Doctor Answers (3)

Botox and headaches

+1

It's difficult to know whether or not the recent Botox treatment were the actual cause of your migraine. Before re-treating, I would recommend discussing this with the provider and determine whether or not this is the best plan for you.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

Botox and Migraine

+1

It would be hard to know whether or not these events are related unless the same thing happened again and again. If you have enough migraines to treat them with Botox then you must have them frequently and this is likely coincidental. However, botox can give you a headache.. My real question is why you are having more now? Did your 50 units( a good amount) not do what you were expecting or is the additional Botox for headaches? If a neurologist is going to inject this in the areas targeted for migraine then I would consider giving that a chance. I would not rush into having more in the forehead as 50 units should have been plenty for that one area. Hope you feel better soon

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Migraine after BOTOX

+1

It  is  normal   that  after  a  botox  injection in the  next  following   7    to 10  days  is present  a  mild  headache    related  with  the  begging  action of the  toxina. As   you usually  suffer  from migraine    this  combination can gives  you stronger  symptons comparing    with   the  normal  to  you , But    at this moment    is  not  recomendable  to  have    the  next   injection  ,    you must   treat   your migraine   until  it is  gone  and  then restablish  your next   injections,  considering   that   almost  allways     in the  first  week   symptons  of  headache   are  going  to be present .

Cynthia Disla, MD
Dominican Republic Plastic Surgeon
4.5 out of 5 stars 49 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.